Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 230, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 19, 2011, 7:26 AM EDT for Jackson County, Lawrence County, Martin County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 7:26 AM EDT (11:26 UTC)
- Expired
- Jun 19, 2011, 8:00 AM EDT
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, IN, Lawrence County, IN, Martin County, IN
The radar
The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609
WUUS53 KIND 191126
SVRIND
INC071-093-101-191200-
/O.NEW.KIND.SV.W.0230.110619T1126Z-110619T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 AM EDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN MARTIN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 800 AM EDT
* AT 721 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SHOALS...OR 17 MILES
SOUTHWEST OF BEDFORD...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...
SILVERVILLE...
WILLIAMS...
SPRINGVILLE...
AVOCA...
OOLITIC...
MITCHELL...
SPRING MILL STATE PARK...
TUNNELTON...
BARTLETTSVILLE...
HELTONVILLE...
NORMAN...
PLEASANT VIEW...
MEDORA...
VALLONIA...
KURTZ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3863 8674 3890 8686 3890 8668 3894 8668
3899 8647 3899 8632 3903 8631 3905 8617
3877 8606 3878 8609 3876 8613 3878 8618
3876 8627 3872 8631 3868 8649 3868 8667
3864 8668
TIME...MOT...LOC 1126Z 257DEG 41KT 3873 8666
WIND...HAIL 60MPH <.75IN
$$
CP1 follow-up statement
008
WWUS53 KIND 191149
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 AM EDT SUN JUN 19 2011
INC101-191159-
/O.CAN.KIND.SV.W.0230.000000T0000Z-110619T1200Z/
MARTIN-
749 AM EDT SUN JUN 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARTIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3890 8668 3894 8668 3899 8647 3899 8632
3903 8631 3905 8617 3877 8606 3878 8609
3876 8613 3878 8618 3876 8627 3872 8631
3868 8648
TIME...MOT...LOC 1149Z 257DEG 41KT 3879 8633
$$
INC071-093-191200-
/O.CON.KIND.SV.W.0230.000000T0000Z-110619T1200Z/
JACKSON-LAWRENCE-
749 AM EDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JACKSON AND LAWRENCE COUNTIES UNTIL 800 AM EDT...
AT 744 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF BEDFORD...MOVING
EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
NORMAN...PLEASANT VIEW...MEDORA...VALLONIA AND KURTZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3890 8668 3894 8668 3899 8647 3899 8632
3903 8631 3905 8617 3877 8606 3878 8609
3876 8613 3878 8618 3876 8627 3872 8631
3868 8648
TIME...MOT...LOC 1149Z 257DEG 41KT 3879 8633
WIND...HAIL 60MPH <.75IN
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:26 AM EDT, 1 hour earlier.
Area forecast discussion, Jun 19, 6:26 AM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 626 AM EDT SUN JUN 19 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... AN ACTIVE...CHANGEABLE WEATHER PATTERN IS EXPECTED OVER THE NEXT WORK WEEK. A LINGERING FRONTAL BOUNDARY OVER ILLINOIS AND INDIANA WILL CONTINUE TO PROVIDE A FOCUS FOR SHOWERS AND STORMS THROUGH EARLY THIS WEEK. ON MONDAY...THE FRONT IS EXPECTED TO PUSH NORTH AS LOW PRESSURE DEEPENS IN THE NORTHERN PLAINS. THIS WILL ALLOW MUCH WARMER AND VERY HUMID AIR TO SURGE INTO CENTRAL INDIANA FROM THE SOUTHWEST. HIGH TEMPERATURES ON MONDAY AND TUESDAY WILL REACH AROUND 90 AT MANY SPOTS...WITH HIGH HUMIDITY. A COLD FRONT IS THEN EXPECTED TO PUSH ACROSS THE REGION ON WEDNESDAY AND THURSDAY...BRINGING CHANCES FOR MORE SHOWERS AND STORMS. AS HIGH PRESSURE BUILDS IN ACROSS INDIANA ON FRIDAY AND SATURDAY...DRY WEATHER APPEARS MOST LIKELY THEN. && .NEAR TERM /TODAY/... BASED ON LATEST RADAR TRENDS...STORMS SEEM TO BE VERY SLOWLY PROPAGATING EASTWARD INTO EASTERN ILLINOIS...CAUSING FLASH FLOODING CONCERNS. PLAN ON ADDING HEAVY RAINFALL WORDING (MAINLY TO SOUTHERN COUNTIES) TO GRIDS ALONG WITH HITTING THE FLOOD THREAT A LITTLE HARDER IN OTHER PRODUCTS. RADAR IS QUIET ACROSS INDIANA ATTM...BUT MORE CONVECTION BECKONS TO OUR SW ACROSS MO AND WESTERN IL. A FEW ISOLATED SHOWERS MAY POP UP AHEAD OF THIS COMPLEX OVER THE NEXT FEW HOURS BUT THE BULK OF ACTIVITY WILL NOT ARRIVE UNTIL CLOSER TO 12Z THIS MORNING. AND ACCORDINGLY SPC CONTINUES TO PLACE US UNDER A SLIGHT RISK WITH DAMAGING WINDS/LARGE HAIL AND HEAVY RAINFALL THE MAIN THREATS. BULK OF THE SHORT TERM MODEL GUIDANCE MOVES THIS CLUSTER OF SHOWERS AND STORMS ACROSS SOUTHERN INDIANA THROUGH TODAY..SO PAINTED IN HIGHER (LIKELY POPS) ACROSS THE SOUTHERN COUNTIES TO 30-40% FARTHER NORTH. SOUNDINGS SHOW A WEAK CAP BUT BELIEVE FORCING WILL BE GREAT ENOUGH TO BREAK THIS. BACKED OFF SLIGHTLY ON HIGH TEMPS CONSIDERING THE ADDITIONAL CLOUDS AND PRECIP. HIGHS 82-88. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... TONIGHT LOOKS DRIER WITH ONLY SOME LINGERING CHANCES ACROSS THE FAR SE COUNTIES. STRONGER WARM AIR ADVECTION BEGINS AS RIDGING ALOFT CONTINUES TO BUILD ACROSS CENTRAL INDIANA. FORECAST SOUNDINGS CONTINUE TO SHOW HIGH CAPE IN EXCESS OF 2000 J/KG AND LI/S NEAR -6/-7...HOWEVER CONVECTIVE TEMPERATURES ARE TOO WARM (MID 90S) AND 700MB TEMPERATURES ARE CLOSE TO 10C...PROVIDING A CAPPING EFFECT. THIS MAY BE THE SET UP FOR MONDAY AS WELL...A VERY WARM BUT CAPPED COLUMN...EXCEPT FOR NORTH OF I-70 WHERE CAP APPEARS WEAKER. ADDED CHANCE POPS HERE...AND SPC SHOWS MUCH OF CENTRAL INDIANA UNDER A SLIGHT RISK. THE ENTIRE AREA SHOULD BE SUFFICIENTLY CAPPED BY MON NIGHT SO KEPT FORECAST DRY DURING THIS TIME. && .LONG TERM /TUESDAY THROUGH SATURDAY/... ECMWF AND GFS AGREE IN ON MONDAY THROUGH WEDNESDAY AS AN UPPER LOW REMAINS OVER THE WESTERN GREAT LAKES AND WARM SOUTHERLY FLOW AND RIDGING WILL REMAIN IN PLACE ACROSS THE OHIO VALLEY AND CENTRAL INDIANA. GIVEN THE VERY WARM AND MOIST FLOW..AFTERNOON SHOWERS AND THUNDERSTORMS APPEAR POSSIBLE ON TUESDAY...BUT VERY WARM 700MB TEMPERATURE NEAR 10C MAY PROVIDE A SUFFICIENT CAP TO PREVENT PRECIPITATION. AS THE LOW EDGES AND COLD FRONT TOWARD INDIANA ON TUESDAY AND WEDNESDAY...HAVE INCLUDED PRECIPITATION CHANCES THEN AS THE CAP SHOULD BE WEAKENED BY THE APPROACHING DYNAMICS. GIVE THE WARM AND HUMID FLOW HAVE TRENDED TEMPERATURES TO THE WARMER SIDE OF MEXMOS. DURING THE WEDNESDAY AND THURSDAY TIME FRAME...THE GFS AND ECMWF PUSH THE COLD FRONT ACROSS INDIANA AS THE LOW PULLS NORTHEAST ACROSS THE GREAT LAKES. THIS WILL CERTAINLY BE THE BEST WINDOW FOR PRECIPITATION AS EARLIER RAIN APPEAR MORE DAYTIME HEATING DRIVEN AND THIS EVENT WILL HAVE PLENTY OF DYNAMICS...NOT TO MENTION THE VERY MOIST AIR MASS IN PLACE AHEAD OF THE FRONT. HIGH PRESSURE IS EXPECTED TO BUILD IN THE WAKE OF THE FRONT ON FRIDAY INTO SATURDAY AND WILL USE A DRY FORECAST FOR NOW. HOWEVER ECMWF AND GFS DISAGREE ON LINGERING MOISTURE IN THE WAKE OF THE COLD FRONT AND THE STRENGTH OF THE SUBSIDENCE AS THE HIGH BUILDS IN THE REGION. GIVEN THE COOLER AND DRIER NORTHWEST FLOW EXPECTED HAVE DECIDED TO KEEP PRECIPITATION OUT FOR NOW. && .AVIATION /DISCUSSION FOR THE 191200Z TAFS/... AREAS OF THUNDERSTORMS LOOK TO IMPACT MOST SITES EARLY IN THE PERIOD. STILL PLENTY OF UNCERTAINTY ON HOW THE STORMS NORTH OF THE BOW ECHO WILL BEHAVE...BUT FOR NOW WILL GO WITH A TEMPO AT ALL BUT KLAF FOR THE FIRST COUPLE OF HOURS OF THE PERIOD. DEPENDING ON HOW STORMS ACROSS WESTERN ILLINOIS DEVELOP...STORMS MAY LAST LONGER THAN 14/15Z...SO WILL KEEP VCTS MENTION UNTIL 18Z OR SO. ATMOSPHERE SHOULD THEN NEED TIME TO RECOVER...THEN ADDITIONAL STORMS MAY DEVELOP IN THE WARM AFTERNOON. THUS WILL CONTINUE CB MENTION. MORE STORMS MAY DEVELOP OVERNIGHT AGAIN...SO WILL KEEP CB MENTION THROUGH THE OVERNIGHT. MVFR FOG WILL DEVELOP AGAIN TONIGHT DUE TO RECENT RAINS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...PUMA/SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....PUMA AVIATION...50
Hazardous weather outlook, Jun 19, 5:38 AM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 538 AM EDT SUN JUN 19 2011 INZ021-031-038-040>042-049-200915- CARROLL-HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH-HENRY- 538 AM EDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FOR TODAY. THESE STORMS ARE NOT ANTICIPATED TO BECOME SEVERE...HOWEVER LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY OF NEXT WEEK. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY THROUGH WEDNESDAY WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY SEVERE WEATHER OR FLOODING REPORTS TODAY AND MONDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028>030-035>037-039-043>048-051>057-060>065-067>072-200915- WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 538 AM EDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY ACROSS CENTRAL INDIANA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND VERY HEAVY RAINFALL AS THE MAIN THREATS...IN ADDITION TO LIGHTNING WHICH IS A HAZARD WITH ANY THUNDERSTORM. LOCALIZED FLOODING MAY OCCUR IN ANY OF THE SLOWER MOVING THUNDERSTORMS. LOW LAND FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH AND LOWER WHITE RIVER. SEE LATEST FLOOD STATEMENTS FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY OF NEXT WEEK. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY THROUGH WEDNESDAY WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. LOW LAND FLOODING MAY OCCUR ALONG PORTIONS OF THE WABASH AND LOWER WHITE RIVER THROUGH EARLY THIS WEEK. SEE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY SEVERE WEATHER OR FLOODING REPORTS TODAY AND MONDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Local storm report, Jun 19, 7:25 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 AM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM TSTM WND DMG EDWARDSPORT 38.81N 87.25W
06/19/2011 KNOX IN EMERGENCY MNGR
POWER LINE DOWN AT 2ND ST. AND SHIPPING ST. IN
EDWARDSPORT.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:58 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin, Sullivan | 92 min |
| Jun 19, 7:29 AM EDT | Special Weather Statement | IND | Brown, Clay, Greene, Monroe, Owen, Sullivan | 46 min |
| Jun 19, 8:02 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Jackson, Jennings, Monroe | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.